MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 947316
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that upon removing the foley catheter, the balloon was deflated but if there was any pressure against the balloon during this step, a fold will occur in the silicone circumferentially.This prevented the foley catheter from being removed.This had happened multiple times with both the tray product number 897216 and with tray product number 947316.And one patient needed to go to have a procedure to remove the catheter.The customer stated that they have a large number of these foley trays that were not working for them.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "incorrect balloon design (balloon wall thickness excessive)".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ""bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Directions for use: 1.Wash hands and don clean gloves.2.Using proper aseptic technique open outer csr wrap.3.Place underpad beneath patient, plastic/¿shiny¿ side down.4.Use the provided cleansing wipe to cleanse patient¿s peri-urethral area.5.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.6.Don sterile gloves.7.Position fenestrated drape on patient.8.Remove top tray and place next to bottom tray (keep on csr wrap).9.Attach the water filled syringe to the inflation port.Note: it is not necessary to pre-test the foley catheter balloon.10.Remove foley catheter from wrap and lubricate catheter.11.Prepare patient with packet of pre-saturated antiseptic swab sticks.Note: use each swab stick for one swipe only.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora.Male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.12.Proceed with catheterization in usual manner.When catheter tip has entered bladder, urine will be visible in the drainage tube.Insert catheter two more inches and inflate catheter balloon.13.Inflate catheter balloon using sterile water and fill with recommended volume as referenced on product label.Note: using less than the recommended volume of sterile water can result in asymmetrically inflated balloon properly inflated with recommended volume of sterile water improperly inflated with less than the recommended volume of sterile water.14.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck.15.Secure the foley catheter to the patient use the statlock® foley stabilization device if provided (see statlock® foley stabilization device ifu).Note: please make sure patient is appropriate for use of statlock® stabilization device.16.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor.17.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked.18.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.19.Document procedure according to hospital protocol.Foley catheter removal: to deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation if the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12836629
Report Number1018233-2021-07345
Device Sequence Number4950264
Product Code EZL
UDI-Device Identifier00801741024931
UDI-Public(01)00801741024931
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number947316
Device Catalogue Number175816
Device Lot NumberNGFU5066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown